It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Richard on December 29, 1999 at 10:36:32:

In Reply to: Epilepsy/Traumatic Brain Injury posted by Rebecca on December 28, 1999 at 14:49:53:


: I am looking for someone to talk to who has seizures due to a traumatic brain injury. I was in a car accident 7 years ago and still do not have my seizures under control. I have had to take a lot of other meds to help with problems caused by the seizures and that has caused a lot of weight gain. I developed OCD, depression, insomnia,some tremors, speech and language problems,migrains, and balance is affected too. I take Depakote and Lamictal for the seizures as well as zoloft,and trazadone. If you would like to talk please e-mail me.

Many of us with seizure disorders also suffer from depression. Anti epileptic drugs depress the central nervous system and contribute to depression. There is also believed to be a link between epilepsy and depression anyway. It's a difficult dilemma. The problem is that antidepressants tend to aggravate seizure disorders. Zoloft is probably contributing to your insomnia. Depakote is likely contributing to your weight gain, depression, balance problems, speech difficulties, tremors and maybe more. Reportedly Lamictal is helpful for some people with depression. Perhaps you could discuss with your neurologist the possibility of dropping the other meds and raising the Lamictal dose if necessary. It might eliminate many of your side effects and by dropping the Zoloft you might increase your seizure threshhold. Regular exercise might do wonders for your mood. Best wishes!

Follow Ups

All times are GMT -7. The time now is 02:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!